Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 266, NWS Twin Cities, MN

September 22, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 22, 2010, 7:39 PM CDT for 4 counties in Minnesota. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2010, 7:39 PM CDT (00:39 UTC)
Expired
Sep 22, 2010, 8:30 PM CDT
In force
51 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blue Earth County, MN, Faribault County, MN, Martin County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 130 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 7:45 PM CDTHAIL 11 Sw South Branch, MN
Sep 22, 7:50 PM CDTHAIL 12 Sse South Branch, MN
Sep 22, 7:54 PM CDTHAIL 1.51 W Truman, MN
Sep 22, 8:03 PM CDTHAIL 1Nw Northrop, MN
Sep 22, 8:25 PM CDTHAIL 1Winnebago, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 11:12 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS53 KMPX 230039
SVRMPX
MNC013-043-091-165-230130-
/O.NEW.KMPX.SV.W.0266.100923T0039Z-100923T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT WED SEP 22 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  NORTHWESTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  NORTHEASTERN MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 830 PM CDT

* AT 739 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE    
  OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 
  60 MPH. THIS STORM WAS LOCATED NEAR ORMSBY...OR ABOUT 10 MILES     
  SOUTH OF ST JAMES...AND MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SOUTH BRANCH...
  AMBOY...
  WINNEBAGO...
  TRUMAN...
  NORTHROP...
  GRANADA...
  GUCKEEN...
  HUNTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4389 9407 4360 9413 4376 9467 4392 9464
TIME...MOT...LOC 0039Z 286DEG 30KT 4384 9460
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
371 
WWUS53 KMPX 230050
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
750 PM CDT WED SEP 22 2010

MNC013-043-091-165-230130-
/O.CON.KMPX.SV.W.0266.000000T0000Z-100923T0130Z/
BLUE EARTH MN-WATONWAN MN-FARIBAULT MN-MARTIN MN-
750 PM CDT WED SEP 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARTIN...NORTHWESTERN FARIBAULT...SOUTHEASTERN WATONWAN AND
SOUTHWESTERN BLUE EARTH COUNTIES UNTIL 830 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST
OF SOUTH BRANCH...OR 13 MILES SOUTHEAST OF ST JAMES...MOVING EAST AT
45 MPH.

IN ADDITION...AT 745 PM...QUARTER SIZE HAIL WAS REPORTED NEAR SOUTH 
BRANCH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AMBOY...WINNEBAGO...GRANADA...GUCKEEN AND HUNTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL ACROSS WATONWAN 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4374 9459 4383 9457 4392 9457 4389 9407
      4360 9413
TIME...MOT...LOC 0049Z 281DEG 39KT 4382 9441
WIND...HAIL 60MPH 1.00IN

$$
046 
WWUS53 KMPX 230056
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT WED SEP 22 2010

MNC013-043-091-165-230130-
/O.CON.KMPX.SV.W.0266.000000T0000Z-100923T0130Z/
BLUE EARTH MN-WATONWAN MN-FARIBAULT MN-MARTIN MN-
756 PM CDT WED SEP 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARTIN...NORTHWESTERN FARIBAULT...SOUTHEASTERN WATONWAN AND
SOUTHWESTERN BLUE EARTH COUNTIES UNTIL 830 PM CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
SOUTH OF LEWISVILLE...OR 13 MILES NORTH OF FAIRMONT...MOVING EAST AT 
35 MPH.

IN ADDITION...NEAR 754 PM...HALF DOLLAR SIZE HAIL WAS REPORTED ON 
THE WEST SIDE OF TRUMAN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AMBOY...WINNEBAGO...GRANADA...GUCKEEN AND HUNTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL OVER THE PAST HOUR. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4373 9456 4392 9450 4389 9407 4360 9413
TIME...MOT...LOC 0055Z 281DEG 32KT 4382 9438
WIND...HAIL 60MPH 1.00IN

$$
362 
WWUS53 KMPX 230108
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT WED SEP 22 2010

MNC165-230117-
/O.CAN.KMPX.SV.W.0266.000000T0000Z-100923T0130Z/
WATONWAN MN-
808 PM CDT WED SEP 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WATONWAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WATONWAN 
COUNTY. THE STORM PRODUCED LARGE HAIL AT MULTIPLE LOCATIONS WITHIN 
THE COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4371 9449 4384 9438 4391 9436 4389 9407
      4360 9413
TIME...MOT...LOC 0107Z 281DEG 32KT 4379 9426

$$

MNC013-043-091-230130-
/O.CON.KMPX.SV.W.0266.000000T0000Z-100923T0130Z/
BLUE EARTH MN-FARIBAULT MN-MARTIN MN-
808 PM CDT WED SEP 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARTIN...NORTHWESTERN FARIBAULT AND SOUTHWESTERN BLUE EARTH COUNTIES
UNTIL 830 PM CDT...

AT 807 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES 
WEST OF WINNEBAGO...OR 13 MILES NORTHEAST OF FAIRMONT...MOVING EAST 
AT 35 MPH.

IN ADDITION...NEAR 754 PM...HALF DOLLAR SIZE HAIL WAS REPORTED ON 
THE WEST SIDE OF TRUMAN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AMBOY...WINNEBAGO...GUCKEEN AND HUNTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL FOR LONGER THAN AN 
HOUR. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4371 9449 4384 9438 4391 9436 4389 9407
      4360 9413
TIME...MOT...LOC 0107Z 281DEG 32KT 4379 9426
WIND...HAIL 60MPH 1.00IN

$$
956 
WWUS53 KMPX 230119
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
819 PM CDT WED SEP 22 2010

MNC013-043-091-230130-
/O.CON.KMPX.SV.W.0266.000000T0000Z-100923T0130Z/
BLUE EARTH MN-FARIBAULT MN-MARTIN MN-
819 PM CDT WED SEP 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARTIN...NORTHWESTERN FARIBAULT AND SOUTH CENTRAL BLUE EARTH COUNTIES
UNTIL 830 PM CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WINNEBAGO...
OR 6 MILES NORTHWEST OF BLUE EARTH...MOVING EAST AT 35 MPH.

IN ADDITION...AT 754 PM...HALF DOLLAR SIZE HAIL WAS REPORTED ON THE 
WEST SIDE OF TRUMAN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN FARIBAULT COUNTY.
  WINNEBAGO
  HUNTLEY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4367 9436 4386 9430 4390 9417 4389 9407
      4360 9413
TIME...MOT...LOC 0118Z 281DEG 32KT 4371 9414
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:17 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 22, 6:17 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT WED SEP 22 2010

.DISCUSSION...
FORECAST THINKING HASN/T CHANGED MUCH FROM PREVIOUS SHIFTS... WITH
A LARGE SCALE HEAVY RAIN EVENT STILL LOOKING TO UNFOLD IN A FEW
WAVES ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. MADE SOME
CHANGES TO FLOOD WATCH AREAS AND TIMING THIS AFTERNOON... MAINLY
TO ACCOUNT FOR EARLIER ARRIVAL OF PCPN CURRENTLY ACROSS THE
SOUTHERN PORTION OF THE AREA. THE HEAVY RAIN IS THE MAIN
CONCERN... ALTHOUGH IT STILL APPEARS THERE WILL BE AT LEAST SOME
CHANCE FOR SEVERE WEATHER THROUGH THE EARLY EVENING HOURS AS GOOD
ELEVATED INSTABILITY AND EFFECTIVE SHEAR HELP TO SUPPORT SOME
EMBEDDED STRONG STORMS. NUMEROUS LARGE HAIL REPORTS SOUTHWEST OF
THE AREA THIS MORNING AND SO FAR THIS AFTERNOON ARE INDICATIVE OF
THE STRONG UPDRAFTS BEING SUPPORTED BY THE AFOREMENTIONED
INSTABILITY AND SHEAR. THE WARM SECTOR IS TRYING TO PUSH NORTH...
BUT THE TRAINING OF STORMS NORTH OF THE BOUNDARY THROUGH THE
SOUTHERN PORTION OF OUR AREA IS WORKING TO KEEP IT PINNED SOUTH
FOR THE CURRENT TIME... WHICH WILL HELP LIMIT CHANCES FOR WINDS TO
SOME EXTENT AND PARTICULARLY FOR TORNADO POTENTIAL. HOWEVER...
GIVEN THE STRONG LARGE SCALE SOUTHERLY SURGE... THE FRONTAL
BOUNDARY WILL KEEP WORKING TO LIFT NORTH. GOOD MOISTURE TRANSPORT
AND THETA-E ADVECTION WILL CONTINUE TO SUPPORT SHOWERS AND
EMBEDDED THUNDER ACROSS THE SOUTHERN PART OF THE AREA INTO THIS
EVENING... WITH FLOODING A DISTINCT POSSIBILITY IF SUFFICIENT
TRAINING OF ECHOES OCCURS. FARTHER NORTH WE SHOULD SEE PCPN
CONTINUE TO TRY AND EXPAND... ALTHOUGH SOME SUBSIDENCE ON THE
NORTH SIDE OF THE MORE ROBUST CONVECTION OVER OUR SOUTHERN CWFA
WILL WORK TO LIMIT THAT NORTHWARD PROGRESSION TO SOME DEGREE.
HOWEVER... STILL APPEARS THERE IS SUFFICIENT MOISTURE AND
ISENTROPIC ASCENT... PER THE 305K SURFACE... TO KEEP SOME PCPN
GOING ACROSS A GOOD PART OF THE AREA THROUGH THE EVENING HOURS...
EVEN IF THE HEAVIEST PCPN LOOKS LIKE IT MAY IMPACT THE SOUTHERN
PART OF THE AREA BETWEEN NOW AND MID EVENING.

THE MAIN LARGE SCALE WAVE... CURRENTLY OVER THE SOUTHWEST... WILL
LIFT NORTHEAST TOWARD THE AREA TONIGHT THROUGH THURSDAY... HELPING
TO DEVELOP A VIGOROUS SURFACE LOW IN THE LEE OF THE ROCKIES AND
BRING IT NORTHEAST ACROSS THE STATE THURSDAY. THE MODELS HAVE BEEN
VERY CONSISTENT THE PAST SEVERAL RUNS WITH RESPECT TO THE TRACK OF
THIS SYSTEM... AND ARE EVEN IN DECENT AGREEMENT ON THE HEAVY PCPN
AXIS. THE PLACEMENT OF PCPN TONIGHT INTO EARLY THURSDAY WILL BE A
BIT MORE FICKLE GIVEN THE SUBSTANTIAL CONVECTIVE COMPONENT... BUT
ON THURSDAY THE PCPN WILL BE PRIMARILY FORCED ON THE LARGE SCALE
AND WILL FOCUS ALONG A WSW-ENE ORIENTED AXIS OF STRONG
FRONTOGENESIS FROM CENTRAL MINNESOTA INTO NORTHERN WISCONSIN.
PRECIPITABLE WATER VALUES AOA 2 INCHES RUNNING 200-300 PERCENT OF
NORMAL WILL BE ADVECTED NORTHEAST INTO THE AREA AND WILL RESIDE
ALONG AND SOUTH OF THE AREA OF FRONTOGENESIS... LEADING TO THE
POTENTIAL FOR SIGNIFICANT PCPN TOTALS. OBVIOUSLY... THE PLACEMENT
OF HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD HAVE A LARGE IMPACT
ON WHERE THE FLOOD POTENTIAL IS GREATEST ON THURSDAY... AND RIGHT
NOW IT LOOKS LIKE THE MAX AREAS MAY NOT OVERLAP TOO MUCH... WITH
THE BETTER ACTIVITY TONIGHT FARTHER SOUTH THAN THE ACTIVITY ON
THURSDAY. HOWEVER... THERE WILL STILL BE SOME OVERLAP OF THE RAIN
AREAS... AND BOTH BOUTS OF RAIN WILL BE SIGNIFICANT IN THEIR OWN
RIGHT... SO FLOOD POTENTIAL REMAINS HIGH. THE LARGE FOOTPRINT OF
HEAVY RAIN ALSO BRINGS THE POTENTIAL FOR LARGE STEM RIVER FLOODING
OVER THE COMING DAYS AND WEEKS.

SUBSIDENCE IN THE WAKE OF THURSDAY/S SYSTEM WILL START TO WORK IN
ON FRIDAY... ALTHOUGH SOME LINGERING PCPN ON ITS BACKSIDE WILL
IMPACT A PORTION OF THE AREA THROUGH FRIDAY MORNING. A SHORTWAVE
LOOKS TO ARRIVE QUICKLY ON NORTHWEST FLOW AND MOVE THROUGH THE
AREA FRIDAY NIGHT INTO SATURDAY... BRINGING A CHANCE FOR SOME
LIGHT PCPN TO THE AREA. THINGS THEN LOOK TO SETTLE DOWN FROM
SUNDAY THROUGH WEDNESDAY WITH LARGE SCALE RIDGING TAKING HOLD
ACROSS THE AREA. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT
DURING THE LATER PERIODS... AND THE HPC GUIDANCE GENERALLY FOLLOWS
A CONSENSUS OF THEIR FORECASTS... SO DID NOT STRAY TOO FAR FROM A
SOLUTION ALONG THOSE LINES.

&&

.AVIATION.../00Z TAF ISSUANCE/

VERY COMPLICATED AVIATION FORECAST AS A SERIES OF TSRA/SHRA MOVE
ACROSS SOUTHERN MN DURING THE NEXT 6 HRS AND HOW THIS WILL
TRANSLATE INTO IFR/MVFR CEILINGS NORTH OF THE CONVECTION...AND
MVFR/VFR CEILINGS WITH THE CURRENT SHRA/TSRA. ALTHOUGH THE VSBY
WILL BE IFR IN TSRA...MOST OF THE ACTIVITY SHOULD REMAIN BETWEEN
3-5SM IN SHRA/TSRA. ONLY A VERY SHORT PERIOD OF TIME SHOULD THE
VSBY LOWER TO 1SM OR LESS. HOWEVER...IF TRAINING OF THE TSRA
DEVELOPS...THERE COULD BE AN AREA THAT DOES HAVE THE VERY LOW
VSBYS...BUT THIS IS TOO COMPLICATED TO PINPOINT TOO FAR FROM THE
CURRENT OBSERVATIONS. ANOTHER PROBLEM IS WHETHER OR NOT THE
C0MPLEX OF TSRA/SHRA MOVES NORTHWARD INTO CENTRAL MN OVERNIGHT AS
THE CURRENT MODELS INDICATE. THIS WOULD LEAVE A PERIOD OF NIL WX
ACROSS S MN. AS PER CURRENT REGIONAL RADAR IS DEPICTING ACROSS
EASTERN SD...AND THE CONTINUED RE-GENERATION OF TSRA/SHRA...WILL
LIKELY CONTINUE THE WORSE CONDITIONS IN VSBYS/CEILINGS FOR
RWF/MSP/EAU/RNH FOR THE NEXT 3-6 HRS...WITH AXN/STC EXPECTED TO
SEE THE WORSE CONDITIONS TOWARD 6Z. THIS WILL LIKELY NEED TO BE
UPDATED AS RADAR TRENDS INDICATE IN THE NEXT FEW HRS. WNDS WILL
ALSO BE PROBLEMATIC AS TSRA WILL LIKELY CAUSE OUTFLOW BOUNDARIES
AND VARIABLE GUSTS OF 30 TO 40 KTS AS IT HAS IN THE PAST FEW HRS.
THEREFORE...WILL CONTINUE THE E/SE FLOW FOR RWF/MSP/RNH/EAU...WITH
MORE OF A E/NE FLOW AT STC/AXN. AFT 6Z...WNDS SHOULD BE MORE S/SE
AT RWF/MSP/EAU.

MSP...SEVERAL WAVES OF SHRA/TSRA WILL OCCUR DURING THE NEXT 3 TO 6
HRS...WITH VSBYS AS LOW AS 1/2SM AND CEILINGS AS LOW AS 500 FT.
HOWEVER...MOST OF THE PREVAILING CEILINGS/VSBYS SHOULD REMAIN IN
THE MVFR RANGE FOR MOST OF THE EVENING. AFT 6Z...IFR/LIFR MAY
DEVELOP AS THE COMPLEX OF SHRA/TSRA SHIFTS TO THE NORTH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH FRIDAY MORNING FOR BLUE EARTH-BROWN-
     FARIBAULT-FREEBORN-LE SUEUR-MARTIN-NICOLLET-REDWOOD-
     RENVILLE-RICE-SIBLEY-STEELE-WASECA-WATONWAN.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR CARVER-CHIPPEWA-DAKOTA-
     DOUGLAS-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-MCLEOD-
     MEEKER-POPE-RAMSEY-SCOTT-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
     YELLOW MEDICINE.

     FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
     ANOKA-BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
     SHERBURNE-WASHINGTON.

WI...FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
     BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
     CROIX.

&&

TRH/JLT
Hazardous weather outlook, Sep 22, 4:03 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 PM CDT WED SEP 22 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
232115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
403 PM CDT WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATE THIS
AFTERNOON INTO TONIGHT FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE
94. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND
HEAVY RAINFALL. HOWEVER... LOCALIZED DAMAGING WINDS ARE POSSIBLE
THROUGH THIS EVENING. THUNDERSTORMS WILL BE MOST PREVALENT ALONG
AND SOUTH OF INTERSTATE 90 THROUGH EARLY EVENING... WITH ACTIVITY
BECOMING MORE WIDESPREAD OVER THE REMAINDER OF THE AREA AS THE
NIGHT PROGRESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO THURSDAY
AS A STRONG AREA OF LOW PRESSURE MOVES INTO CENTRAL MINNESOTA.
THIS LOW WILL SEND A COLD FRONT ACROSS THE AREA THURSDAY
AFTERNOON AND NIGHT. THIS WILL CONTINUE THE HEAVY RAIN AND FLOOD
THREAT FOR THE AREA. IN ADDITION... A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND
NIGHT ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN... WITH THE GREATEST LIKELIHOOD FOR SEVERE WEATHER
ACROSS SOUTH CENTRAL MINNESOTA. THE PRIMARY THREAT FROM ANY
ACTIVITY ON THURSDAY WILL BE DAMAGING STRAIGHT LINE WINDS.

HEAVY RAINFALL EXPECTED FROM TODAY THROUGH THURSDAY NIGHT WILL
LEAD TO RISES ON MANY LOCAL STREAMS AND RIVERS. THIS MAY RESULT IN
SEVERAL RIVERS REACHING OR EXCEEDING FLOOD STAGE... ESPECIALLY
ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... FROM LATER
THIS WEEK INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS IN PROGRESS FOR PORTIONS OF THE
AREA... WITH ADDITIONAL ACTIVATION POSSIBLE TONIGHT.

In the hours before

Special weather statement, Sep 22, 3:16 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT WED SEP 22 2010

MNZ084-085-092-093-222100-
FARIBAULT-FREEBORN-STEELE-WASECA-
316 PM CDT WED SEP 22 2010

...STRONG HEAVY RAIN PRODUCING THUNDERSTORMS MOVING OVER
FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 400 PM
CDT...

AT 315 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF BRUSH CREEK. THIS STORM WAS MOVING
EAST AT 35 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 45 MPH...AND VERY HEAVY RAINFALL
ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EASTON.
  WELLS.
  WALDORF.
  FREEBORN.
  OTISCO.
  HARTLAND.
  ALBERT LEA.
  OWATONNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE PROBABLE
FROM THE THUNDERSTORM BY 430 PM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4385 9405 4385 9378 4393 9377 4409 9319
      4361 9314 4359 9397
TIME...MOT...LOC 2015Z 257DEG 31KT 4375 9383
Special weather statement, Sep 22, 4:13 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT WED SEP 22 2010

MNZ064>067-073>076-082-083-222215-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO
413 PM CDT WED SEP 22 2010

...STRONG WINDS LIKELY THROUGH 515 PM ACROSS PARTS OF SOUTHWEST
AND SOUTH CENTRAL MINNESOTA...

STRONG SOUTHEAST WINDS OF 35 TO 50 MPH WILL OCCUR ACROSS PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...INCLUDING ALONG THE
MINNESOTA RIVER VALLEY. WIND GUSTS OF 46 MPH HAVE BEEN OBSERVED
NEAR 400 PM AT MARSHALL AND REDWOOD FALLS...ALONG WITH SEVERAL
OTHER GUSTS NEAR 35 MPH. CONDITIONS ARE FAVORABLE FOR THESE GUSTS
TO CONTINUE ACROSS THE AREA THROUGH 515 PM. EMBEDDED
THUNDERSTORMS WITHIN THE RAIN MAY PRESENT EVEN STRONGER WINDS.
WHILE THESE BROAD SCALE STRONG WINDS WILL LIKELY SUBSIDE BY THE
END OF THE AFTERNOON....THE RISK FOR SOME SEVERE THUNDERSTORMS
WILL LAST INTO THE EVENING. THESE WINDS ARE BEING CAUSED BY WHAT
IS COMMONLY REFERRED TO AS A WAKE LOW NEAR AREAS OF SHOWERS AND
THUNDERSTORMS.
Special weather statement, Sep 22, 6:16 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
616 PM CDT WED SEP 22 2010

SEVERE THUNDERSTORM WATCH 680...PREVIOUSLY IN EFFECT UNTIL 6 PM CDT
THIS EVENING...IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 11 COUNTIES

IN CENTRAL MINNESOTA

MCLEOD                RENVILLE              SIBLEY

IN SOUTH CENTRAL MINNESOTA

BLUE EARTH            BROWN                 FARIBAULT
MARTIN                NICOLLET              WATONWAN

IN SOUTHWEST MINNESOTA

REDWOOD

IN WEST CENTRAL MINNESOTA

YELLOW MEDICINE

THIS INCLUDES THE CITIES OF...BLUE EARTH...FAIRMONT...GAYLORD...
GRANITE FALLS...HUTCHINSON...MANKATO...NEW ULM...OLIVIA...
REDWOOD FALLS...ST. JAMES AND ST. PETER.
Local storm report, Sep 22, 7:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 SW BUTTERFIELD        43.92N 94.85W
09/22/2010  M1.25 INCH       WATONWAN           MN   TRAINED SPOTTER

&&

JLT
Local storm report, Sep 22, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             BUTTERFIELD             43.96N 94.79W
09/22/2010  M1.25 INCH       WATONWAN           MN   TRAINED SPOTTER

            RANGED FROM PEA TO HALF DOLLAR

&&

LRS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:44 PM CDTFlash Flood WarningMPXBrown, Redwood6 hr
Sep 22, 8:22 PM CDTSevere Thunderstorm WarningMPXFaribault38 min
Sep 22, 8:50 PM CDTRiver Flood WatchMPXBlue Earth, Nicollet36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXLe Sueur, Scott, Sibley36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Hennepin, Scott36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Ramsey, Washington36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Washington36 hr
Sep 22, 8:51 PM CDTSpecial Weather StatementMPXBlue Earth39 min
Sep 22, 9:05 PM CDTRiver Flood WarningMPXBlue Earth, Brown, Nicollet10 days
Sep 22, 9:05 PM CDTRiver Flood WarningMPXRedwood15 days
Sep 22, 9:15 PM CDTSevere Thunderstorm WarningMPXBlue Earth45 min
Sep 22, 9:21 PM CDTAreal Flood WarningMPXBlue Earth, Watonwan4 hr
Sep 22, 9:27 PM CDTSevere Thunderstorm WarningMPXFaribault33 min
Sep 22, 10:36 PM CDTSpecial Weather StatementMPXWaseca39 min
Sep 22, 11:16 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Faribault, Freeborn, Le Sueur, Martin and 6 more10 hr
Sep 23, 12:14 AM CDTAreal Flood WarningMPXGoodhue9 hr
Sep 23, 12:14 AM CDTSpecial Weather StatementMPXSteele31 min
Sep 23, 12:30 AM CDTRiver Flood WarningMPXGoodhue45 hr
Sep 23, 1:10 AM CDTRiver Flood WarningMPXGoodhue68 hr
Sep 23, 1:49 AM CDTRiver Flood WarningMPXGoodhue, Olmsted34 hr
Sep 23, 3:01 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 2 more6 hr
Sep 23, 6:28 AM CDTFlash Flood WarningMPXBrown, Le Sueur, Nicollet, Redwood, Watonwan3 hr
Sep 23, 8:39 AM CDTFlash Flood WarningMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 11 more6 hr
Sep 23, 10:50 AM CDTRiver Flood WarningMPXScott10 hr
Sep 23, 11:55 AM CDTRiver Flood WarningMPXBlue Earth, Nicollet10 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley15 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXCarver, Scott19 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXCarver, Hennepin, Scott18 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXDakota, Hennepin, Scott19 days
Sep 23, 12:06 PM CDTRiver Flood WatchMPXDakota, Goodhue5 days
Sep 23, 12:06 PM CDTRiver Flood WatchMPXDakota, Goodhue5 days
Sep 23, 2:25 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 8 more48 hr
Sep 23, 5:28 PM CDTAreal Flood WarningMPXYellow Medicine6 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.